Kimberly
Online Facilitator
    Post count: 4288

    Hello – We’re fellow patients here, not docs, but here is some general information. The TSI test picks up the antibodies (thyroid stimulating immunoglobulins) that cause hyperthyroidism in Graves’ disease.

    One study showed that antibodies can spike for a period of 6-12 months following RAI treatment for Graves’.

    (Note on links: if you click directly on the following link, you will need to use your browser’s “back” button to return to the boards after viewing, or you will have to log back in to the forum. As an alternative, you can right-click the link and open it in a new tab or new window).

    http://www.eje.org/content/158/1/69.full

    One theory is that this might be why patients who receive RAI have a higher risk of eye complications…although there is a competing theory that what really increases the risk is if doctors allow patients to go hypO after RAI.

    Hope this helps – take care!